Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 77, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2002, 9:11 PM CDT for Bottineau County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2002, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 24, 2002, 10:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 250211 SVRBIS NDC009-250315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 909 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 1015 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ANTLER...OR ABOUT 49 MILES WEST OF BOTTINEAU...MOVING SOUTHEAST AT 30 MPH. THIS STORM PRODUCED ONE INCH HAIL AT THE SHERWOOD CUSTOMS STATION AT 9 PM CDT. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANTLER AT 920 PM CDT WESTHOPE AT 950 PM CDT LANDA AT 1000 PM CDT LAT...LON 4901 10149 4878 10147 4879 10081 4900 10083 &&
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT MON JUN 24 2002 MAIN CONCERN WILL BE WEAK SHORT WAVE ROTATING ACROSS THE NORTH AND ISOLATED CONVECTION THIS EVENING FROM MINOT TO THE JAMESTOWN AREA. ATMOSPHERE REMAINS UNSTABLE THIS EVENING AND WITH STRONG DAYTIME HEATING WILL AIDE TO THE POSSIBILITY OF AN ISOLATED STORM. OTHERWISE MODELS IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD. UPPER RIDGE APPROACHES FROM THE WEST WITH DRY SURFACE HIGH RIDGING INTO THE WESTERN CWA TUESDAY. THIS PATTERN WILL CONTINUE INTO DAY 3. BY THURSDAY NIGHT A SHORT WAVE OVER SOUTHEASTERN MT WILL MOVE RAPIDLY NORTHEAST THROUGH THE REGION AND COULD TRIGGER AN ISOLATED NIGHTTIME THUNDERSTORM. FOR THE EXTENDED...A SUMMER PATTERN CONTINUES. UPPER RIDGE SETTLES OVER THE NORTHERN PLAINS. OCCASIONAL RIPPLES RIDING THROUGH THE RIDGE COMBINED WITH DAYTIME HEATING WILL KEEP A SLIGHT RISK OF ISOLATED NIGHTTIME CONVECTION BUT H7 TEMPERATURES ARE QUITE WARM WHICH WILL LIMIT ANY WIDESPREAD CONVECTION. EXPECT TO SEE TEMPERATURES WILL INTO THE 80S TO LOWER 90S THROUGH THE WEEKEND. .BIS...NONE. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:53 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 67 min |
| Jun 25, 2:30 PM CDT | Tornado Warning | BIS | Rolette | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.